# SDR 99ZZZX119

- Difficulty date: December 8, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N63851
- Make and model: Piper PA-23-250
- Aircraft serial: 277854003
- Engine: Lyc TIO540C1A
- System (JASC): 8120 · Exhaust Turbocharger
- Part: Turbine Wheel
- Part number: 4063040008
- Condition: Failed
- Location: Turbocharger
- Part time: 93 hours
- Component: Garrtt, 4066109021
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

TURBO REMOVED AND INSPECTED.  FOUND SHAFT BROKEN BETWEEN TURBINE AND COMPRESSOR BLADES.  TURBINE BLADES WERE NOT FOUND ON THE SHAFT THAT TURBINE BLADES WERE ON.  TURBINE BLADES WERE EXHAUSTED OUT THE AIRCRAFT THROUGH TAILPIPE.  COMPRESSOR WHEELS HAD SIGNS OF BROKEN AND CRACKED BLADES TO THE UNBALANCED TURBO.  ALL LINES WERE CHECKED AND NO OBSTRUCTIONS OF ANY KIND FOUND.  TURBO HAD OIL IN THE BEARING AND CAM AREAS.  TURBO INSTALLED 6-29-98.
